Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Diagnosed with schizophrenic. Stopped medication due to erectile dysfunction. Worrisome

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions

Please find the treatment documents sent to ur maild id: YYYY@YYYY . XXXXXXX (my brother) diagnised as Schizophrenic.From 2008 he is given Treatment.He got married in febraury 2012.He stopped taking medication due to erectile dysfunction.We forcibly made him admit in Tiupati on 3rd oct2012.He Was given and injection(8000/- worth).Advised to take Arpizol15mg and TAB clinoptrol 2mg( SPLELLING MISTAKE HERE) also .HE stopped taking tablets from yesterday after consulting you .He is not having insight.Please suggest him not to stop medication
suddendly if he is taking any at present.He says he is having thyroid problem went to take test for thyroid.Please dont tell him that we approached you.I spoke to u on phone.will try to take u r appointment and XXXXXXX personally.I n the meanwhile please handle him carefully, if he get to know we approached u he will lose trust on us.
Posted Tue, 13 Nov 2012 in Mental Health
Answered by Dr. Ashish Mittal 5 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress and concern for health of your brother.

Your brother approached us only for sleep problem. As in schizophrenia, patient do not have insight, so they do not ask about schizophrenic and I ask non specific things like about: sleep, appetite, drug side effects and pain complaints.

We gave following reply for his sleep problem (in short):

Common causes of poor sleep are (in order of preference):
-Poor sleep hygiene
-Stress, Anxiety and Depression
-Use of excessive tea or coffee
-Substance use
-Thyroid hormone problem

For sleep difficulty follows below principles of sleep hygiene which will help you in long term.
Your main problem appear to me, is in sleep induction. For long term management you should follow sleep hygiene (even on holidays) as above and treatment of above mentioned causes (if present). You can take help of sleep inducing medicines (like zolpidem), after physician prescription for short duration to correct your sleep wake cycle.



In his medicines arpizole used for schizophrenia and clonotril used for sleep. So, giving arpizole much more important than clonotril alone.

Although there is no guideline regarding how to bring these patient in treatment who refused treatment, but following are usual methods in practice by family members to bring them in treatment:
1-Forceful consultation
2-Meet doctor without patient and get prescription of medicine. Start treatment without knowledge of patient. When patient become well, bring him to the doctor.
3-Call doctor for home visit or online help.
4-If patient refuse taking medicines: give medicine in food or drinks. Treatment with long acting injection which needed once in 2-4 weeks

So you are already following step 2, 3 and 4. Medicine usually take 3-4 weeks to show its effect (when effective). It may take some till effect of injection come, so continue with injection treatment with gap of few weeks as advised. Till that time try to give medicines in food.

Wishing him good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor